It is hard to believe but I have been in the Bikram studio the last 3 days in a row and each time I have had Raynaud’s in my pointer finger, thumb and middle finger on just 1 hand. These 3 fingers are in some pain most of the time and constantly purple even at 105 degrees. I have been diagnosed with severe Raynaud’s but I think I just leaped over into an extreme case of Raynaud’s.
I had to make a tough decision to increase my procardia to 60mg. I know this means swollen feet and ankles but I’m afraid of the damage being done to my fingers if I don’t do it. It isn’t going away no matter how much Niacin I take and I have even tried 4000mg over the course of the day. I have also started taking fish oil again to see if that will open up my capillaries. At this point I’m just in desperate mode to find a solution.
In the past I let my Raynaud’s get pretty bad and ended up losing my nail. It did not grow back on my nail bed for 3 solid years. It wasn’t until I started taking the Niacin that it started to grow back. I don’t want that to happen again so I’m overly cautious to do everything I can to make this better. I haven’t had any problems in Bikram and have found that to be my place to get the pink back but now that isn’t the case either.
I’m going to be able to find more time in the Bikram studio with the new spring schedule coming out and I’m hoping by being in there almost every day I can keep my feet and ankles from bothering me so getting into shoes will still be OK and I won’t be retaining so much fluid with the increased procardia. An interesting tid bit I just learned is that sometimes procardia or prolonged usage of procardia can actually cause Lupus rashes. I’m not sure what is in procardia to cause the rashes but I will take this one day at a time and if changes to medication need to be made I will do that. Typically people are making medication changes every 5-7 years and I’m in my 8th year of having MCTD so I actually feel pretty lucky to be on the same medications this long. Only time will tell for sure.